Hello; If you or someone you knows is on this system please advise them if they didn't already know to never i mean never alter the patch by cutting into pieces, this can result in toxic overdose of Fentanl. This patch contains a membrane and it could allow a amount of the drug which could lead to death or the patch won't work at all.
greg8846 is so very right. If you need a smaller dose patch fentynal comes in a 12.5mcg patch for smaller doses. It can be added with another patch to make your right dose. Do not ever cut a patch! Also, when a patch says 50mcg what you are getting is 50mcg per hour you wear that patch, not 50mcg over the 72 hours it is ordered for. So that means each patch can contain enough Fentynal to kill someone, don't cut them. Also, do not cut any pill that does not have a line in the middle of it (scorred) for the same reason, you do not know what dosage you are getting. Any pill with a line has the same amount of medication on each side of the pill. Without the line does not. Stay safe
Hi Transcriber52; Thank you very much for your help on this i feel very strongly about altering any type of pain patch system out there, we as Chronic Pain folks don't need to put our lives on the line any more than we have to. You have a great weekend what ever is left of it. And again I thank you very much.
MY "F" PATCH broke one night and I thought both of us were going to die. I got so sick and the smell was horrible. Had to use for old fashion back surgery 5 disc total and now 3 more are protruding. No more surgery. My bones are tooo thin. AN
Hi ANowalk; Thank you very much for sharing your story with us, im very sorry it happend though. Was is just the one night you were sick or did you feel like you had something similar to a hang over the next day. Again i thank you. And i don't reconize the screen name if your new please keep coming if you have been here before, welcome back.
Thank you for sharing your story with us. It may help save someone else's life. Glad you are both OK. Did you report this to the pharmacy you bought them from, your doctor, and the drug company? This is very very important because they may have made a faulty batch that need looking at and recalling.
It is my policy to now only use the Mylan brand because they do not contain a reservoir but the medication is mixed within the glue that totally adheres to the skin. That way, there is no chance to have the patch burst as it did on you. Thank goodness you both are OK and can live to tell us about it. Hope you come back to the board soon and thank you so much for your valuable advice. Teresa
I am new here.Been dealing with spine surgery 5 disc dr. .bajwa. Uses fental patch on everyone out of surg. It was just something that happened but I truly thought we were going to die. Yes, the next day was sickening and then I had a rash and no mater how many showers I took I could still smell it. We are more alert with our senses when we are on this type of meds. Right now I just weaned off MS Contin every 6 hours-moved it to the lowest dose possible and still worked. Now the Dr. Placed me on Ultram (aka)tramadol) which I fine just acting like the morphine. Have to wear licodaine patch 12 hr on 12 hrs off . Atarax for the "itching from the inside out" and am trying cymbalta with good results for thoes nerves around the spinal surgery. My back surgery was the old type. and it included 2L,3L,4L,5LS1 ss rods and screws. Now S2 and one in the thorac area is buldging. Bones are thin and Dr. B. said at last visit "I've done all I can for you-and walked out the door" I am a senior probably that is why. It certainly was an experience and so were the meds.
I'm sorry, YES, We told Vestal Pain Management and they too said "you could have died" other from that I have no Idea if My pain management person followed through with it. When you go to "our" pain Mang. You no longer have contact with your Dr. who performed and guided that robot machine through the whole process of slicing and dicing. Thats life sometimes. I am sorry anyone went through the old surgery- the new spinal institute with their probes shoulds like heaven to me,
I have Chronic Pain and was on Morphine for 3 years and then put on Methodone. My doctor wants me off of the methodone and on to the patch of Fentanl. I was told to place the patch on my upper arm and decrease my methodone pills by one every two weeks. He was taking me off of methodone due to sever constipation which caused ulceration of my colon. The patch would not stay on the entire 48 hours and it did not seem to help me at all. So folks what is next in Pain Management? If one wanted to get off of an opide what would I ask the doctor to put me on?
Hello ANowalk, welcome to our pain board. I share your experience of rods and screws in the lumbar and sacral discs. I am now looking at loose screws from my last back surgery 2 yrs ago. I am so sorry about the fentanyl patch leaking for you. That is a dangerous thing to have happen. I covered my patches with opsite (that is a thin tape they put over your iv needle in the hospital) if they had the gel in them. The new ones now have the med implimented right into the patch. I guess it just depends which brand you get from your pharmacist. Maybe you could request your pharmacist to get the Mylan brand for you. My surgeon had me place the patch on my thigh or on my chest. I would have to use the upper chest when I wanted to go in the jacuzzi because it would come off anywhere else. I would always cover it with large tape if I had no opsite available. Do you like the lidocaine patches? Do you feel like they help much? I have them, I just don't feel like they help me that much. (They don't mix well with the jacuzzi either.) Even if you are a senior, that doesn't mean the Dr should be that rude to you. Is he the surgeon that did your prior surgery? Some Drs really need to be taught to treat other people with the respect they themselves want. I hope you keep coming back and have a good experience here with us on this site. Your input is good to have here. Most people don't have a fentanyl patch leak so this is good to put on the site. Glag the two of you did ok after such a frustrating experience.
Hi; Im sorry but some doctors can be real jerks, they get the money and they run. They don't want to hear you complain and say things are not going well its surgery and then dump you. Im sorry this did occur this is pretty much the norm with todays newer surgeons. Please be very careful with the Cymbalta it can have a negative effect on your mental health. If you start to notice that your feeling like hurting yourself please see you doctor right away, Well keep me posted if you would please. And i wish you the best of help.
I wanted to be sure about something you said, Trans: I would have to use the upper chest when I wanted to go in the jacuzzi because it would come off anywhere else.
I'm assuming you aren't on the patch anymore, but I am and I want to clarify to others do NOT get into a hot tub or jacuzzi or sauna with the patch on. It causes a rise in your body temp and can lead to more med coming out of the patch too soon. This means you could overdose or end up going into withdrawls before you change your next patch because the med will not last as long.
Just wanted to give you a heads up on that....I'm glad you mentioned it trans. Have a good one, B
PS ALso if you get a fever while taking the patch, contact your doc right away to see what he recommends that you do.
Thanks Bren, I know about the rise in body temp. but it is good info to put out on this board. I could still use the patch in the jacuzzi as long as I kept the temp in the jacuzzi down.. It was mostly for the hydrotherepy, which is a lifesaver for me so many days. (I am one of the lucky ones that can go out any time of year and use the jacuzzi on my back patio PRN, our temp allows that here even in the winter) And, no, I'm not still using any patch. I have the pump now and the body temp rising works the same for the pain pump. It can cause the pump to put out more meds with the body temp rising. Just a FYI. You have a good day and thanks Trans.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.